Alert archive / California / High Wind Watches in 2005
High Wind Watch 2, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Nov 2, 2005, 11:56 AM PST for Washoe County, Nevada; 4 counties in California. It took effect at Nov 3, 2005, 12:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2005, 11:56 AM PST (19:56 UTC)
- In effect from
- Nov 3, 2005, 12:00 PM PST
- Expired
- Nov 3, 2005, 10:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 119 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2261 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 021956 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1156 AM PST WED NOV 2 2005 ...STRONG GUSTY WINDS EXPECTED TODAY... NVZ003-030200- /O.CON.KREV.HW.W.0003.000000T0000Z-051103T0200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 1156 AM PST WED NOV 2 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH IN THE FOOTHILLS AND WIND PRONE AREAS CAN BE EXPECTED INTO EARLY EVENING. TRAVEL WILL BE PARTICULARLY DIFFICULT FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 395. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ CAZ073-030400- /O.CON.KREV.HW.W.0003.000000T0000Z-051103T0400Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 1156 AM PST WED NOV 2 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED IN WIND PRONE AREAS ALONG HIGHWAY 395 THIS AFTERNOON AND EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ CAZ072-NVZ002-030200- /O.EXT.KREV.WI.Y.0005.000000T0000Z-051103T0200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 1156 AM PST WED NOV 2 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. STRONG SOUTH WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON BEFORE TAPERING THIS EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS ON LAKE TAHOE CAN EXPECT TO EXPERIENCE LOCALLY STRONGER WINDS ALONG WITH VERY ROUGH AND DANGEROUS WATERS. $$ NVZ001-004-030400- /O.CON.KREV.DU.Y.0002.000000T0000Z-051103T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 1156 AM PST WED NOV 2 2005 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL CREATE AREAS OF BLOWING DUST THROUGH EARLY EVENING...WITH VISIBILITIES REDUCED AT TIMES TO LESS THAN ONE MILE. REPORTS LATE THIS MORNING FROM STAGECOACH INDICATED VISIBILITIES DROPPING TO NEAR ZERO IN BLOWING DUST. TRAVELERS ARE URGED TO USE CAUTION...AS GUSTY WINDS AND SUDDEN DROPS IN VISIBILITY WILL CAUSE HAZARDOUS DRIVING CONDITIONS. WHILE DUST WILL NOT BE A PROBLEM ON PYRAMID LAKE...STRONG WINDS WILL MAKE FOR VERY ROUGH AND DANGEROUS WATERS. $$ CAZ070-071-NVZ005-030600- /O.NEW.KREV.HW.A.0002.051103T2000Z-051104T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 1156 AM PST WED NOV 2 2005 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. ANOTHER SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA THURSDAY AFTERNOON...INCREASING WINDS OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA THURSDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
4 follow-up statements
000 WWUS75 KREV 022051 CCA NPWREV URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RENO NV 1249 PM PST WED NOV 2 2005 NVZ003-030200- /O.CON.KREV.HW.W.0003.000000T0000Z-051103T0200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 1249 PM PST WED NOV 2 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH IN THE FOOTHILLS AND WIND PRONE AREAS CAN BE EXPECTED INTO EARLY EVENING. TRAVEL WILL BE PARTICULARLY DIFFICULT FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 395. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ CAZ073-030400- /O.CON.KREV.HW.W.0003.000000T0000Z-051103T0400Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 1249 PM PST WED NOV 2 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED IN WIND PRONE AREAS ALONG HIGHWAY 395 THIS AFTERNOON AND EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ CAZ072-NVZ002-030200- /O.EXT.KREV.WI.Y.0005.000000T0000Z-051103T0200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 1249 PM PST WED NOV 2 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. STRONG SOUTH WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON BEFORE TAPERING THIS EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS ON LAKE TAHOE CAN EXPECT TO EXPERIENCE LOCALLY STRONGER WINDS ALONG WITH VERY ROUGH AND DANGEROUS WATERS. $$ NVZ001-004-030400- /O.CON.KREV.DU.Y.0002.000000T0000Z-051103T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 1249 PM PST WED NOV 2 2005 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL CREATE AREAS OF BLOWING DUST THROUGH EARLY EVENING...WITH VISIBILITIES REDUCED AT TIMES TO LESS THAN ONE MILE. REPORTS LATE THIS MORNING FROM STAGECOACH INDICATED VISIBILITIES DROPPING TO NEAR ZERO IN BLOWING DUST. TRAVELERS ARE URGED TO USE CAUTION...AS GUSTY WINDS AND SUDDEN DROPS IN VISIBILITY WILL CAUSE HAZARDOUS DRIVING CONDITIONS. WHILE DUST WILL NOT BE A PROBLEM ON PYRAMID LAKE...STRONG WINDS WILL MAKE FOR VERY ROUGH AND DANGEROUS WATERS. $$ CAZ070-071-NVZ005-030715- /O.NEW.KREV.HW.A.0002.051103T2000Z-051104T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 1249 PM PST WED NOV 2 2005 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. ANOTHER SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA THURSDAY AFTERNOON...INCREASING WINDS OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA THURSDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KREV 030157 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 557 PM PST WED NOV 2 2005 NVZ003-030300- /O.EXP.KREV.HW.W.0003.000000T0000Z-051103T0200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 557 PM PST WED NOV 2 2005 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM PST THIS AFTERNOON... WINDS HAVE DIMINISHED SIGNIFICANTLY...AND ARE NO LONGER WITHIN HIGH WIND CRITERIA. THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. WINDS MAY STILL GUST TO 35 MPH IN WIND PRONE AREAS THROUGH 8 PM. $$ NVZ004-030300- /O.CAN.KREV.DU.Y.0002.000000T0000Z-051103T0400Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 557 PM PST WED NOV 2 2005 ...BLOWING DUST ADVISORY IS CANCELLED... SOUTHWEST TO WEST WINDS HAVE DIMINISHED TO 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 35 MPH. THEREFORE...WIDESPREAD BLOWING DUST REDUCING VISIBILITIES BELOW A MILE IS NO LONGER EXPECTED AND THE ADVISORY HAS BEEN CANCELED. $$ CAZ072-NVZ002-030300- /O.EXP.KREV.WI.Y.0005.000000T0000Z-051103T0200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 557 PM PST WED NOV 2 2005 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON... WINDS HAVE DIMINISHED BELOW CRITERIA...THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE. WIND GUSTS OF 20 TO 30 MPH ARE STILL POSSIBLE ON AND NEAR LAKE TAHOE THIS EVENING. $$ CAZ073-030400- /O.CON.KREV.HW.W.0003.000000T0000Z-051103T0400Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 557 PM PST WED NOV 2 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE IN WIND PRONE AREAS ALONG HIGHWAY 395 THROUGH 8 PM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ NVZ001-030400- /O.CON.KREV.DU.Y.0002.000000T0000Z-051103T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 557 PM PST WED NOV 2 2005 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... SOUTHWEST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 55 MPH WILL CREATE AREAS OF BLOWING DUST THROUGH EARLY EVENING...WITH VISIBILITIES REDUCED AT TIMES TO LESS THAN ONE MILE. TRAVELERS ARE URGED TO USE CAUTION... AS GUSTY WINDS AND SUDDEN DROPS IN VISIBILITY WILL CAUSE HAZARDOUS DRIVING CONDITIONS. $$ CAZ070-071-NVZ005-031000- /O.CON.KREV.HW.A.0002.051103T2000Z-051104T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 557 PM PST WED NOV 2 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. ANOTHER SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA THURSDAY AFTERNOON...INCREASING WINDS OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA THURSDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KREV 030355 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 755 PM PST WED NOV 2 2005 CAZ073-030500- /O.EXP.KREV.HW.W.0003.000000T0000Z-051103T0400Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 755 PM PST WED NOV 2 2005 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING... WINDS HAVE DECREASED TO BELOW WARNING CRITERIA THIS EVENING. WHILE LOCAL GUSTS TO 40 MPH WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THIS EVENING...THE THREAT FOR STRONGER WINDS HAS ENDED. $$ NVZ001-030500- /O.EXP.KREV.DU.Y.0002.000000T0000Z-051103T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 755 PM PST WED NOV 2 2005 ...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... DECREASING WINDS THIS EVENING HAS REDUCED THE THREAT OF SIGNIFICANT BLOWING DUST. NORTHWEST WINDS MAY GUST TO 30 MPH AT TIMES THROUGH THE REMAINDER OF THIS EVENING. $$ CAZ070-071-NVZ005-031300- /O.CON.KREV.HW.A.0002.051103T2000Z-051104T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 755 PM PST WED NOV 2 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. ANOTHER STORM SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA ON THURSDAY...WHICH WILL INCREASE WINDS OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA THURSDAY AFTERNOON AND EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KREV 031206 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 406 AM PST THU NOV 3 2005 CAZ070-071-NVZ005-032000- /O.UPG.KREV.HW.A.0002.051103T2000Z-051104T0600Z/ /O.NEW.KREV.HW.W.0004.051103T2000Z-051104T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 406 AM PST THU NOV 3 2005 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. IN NORTHEAST CALIFORNIA...THIS WARNING IS FOR ALL OF SURPRISE VALLEY AND THAT PART OF LASSEN COUNTY ALONG AND EAST OF HIGHWAY 395. IN NORTHWEST NEVADA THIS WARNING INCLUDES ALL OF NORTHERN WASHOE COUNTY. ANOTHER STORM SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA TODAY. WINDS WILL INCREASE AND BECOME STRONG THIS AFTERNOON WITH GUSTS UP TO 60 MPH IN THE WARNING AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ HOHMANN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Nov 2, 4:30 AM PST, 7 hours 26 minutes earlier.
Area forecast discussion, Nov 2, 4:30 AM PST, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
430 AM PST WED NOV 02 2005
.SHORT TERM...
FIRST IN A SERIES OF SHORTWAVES WILL MOVE THROUGH NORTHEASTERN
CALIFORNIA AND WESTERN NEVADA THIS AFTERNOON AND EVENING.
FRONTAL BAND OF RAIN SOON TO ENTER NORTHWESTERN LASSEN COUNTY AND
WILL SLOWLY DROP SOUTHEASTWARD THROUGH THE DAY. SCATTERED SHOWERS
SHOULD REACH TAHOE BY AFTERNOON AND RENO BY EARLY EVENING. SNOW
LEVELS WILL DROP RAPIDLY BEHIND THE FRONT...AND APPEARS THERE WILL
BE ENOUGH MOISTURE IN CAZ071 TO WARRANT A SNOW ADVISORY FOR THIS
AFTERNOON AND EVENING. THE 06Z MESOETA IS SHOWING INCREASED
FRONTOGENESIS AS THE FRONT MOVES THROUGH TAHOE AND SOUTHWARD THROUGH
THE SOUTHERN SIERRA THIS AFTERNOON AND EVENING. WITH THE INCREASED
QPF FIELDS...THIS WOULD DEFINITELY WARRANT AT LEAST A SNOW ADVISORY
IN THIS REGION. I DID NOT JUMP ON THIS NEW SCENARIO...WITH THE 06Z
GFS NOT IN AGREEMENT...BUT IT IS DEFINITELY SOMETHING FOR THE
MORNING SHIFT TO LOOK AT WITH 12Z RUNS.
THE SECOND ISSUE FOR TODAY IS THE CURRENT STRONG WINDS. WINDS
SHOULD CONTINUE TO INCREASE THIS MORNING AHEAD OF THE FRONT...AND
BY AFTERNOON SOME GUSTS LOOK TO POSSIBLY REACH HIGH WIND CRITERIA IN
THE USUAL WIND PRONE AREAS OF NVZ003...SO THE WIND ADVISORY WAS
UPGRADED. A WIND ADVISORY WAS ADDED TO MONO COUNTY AND BLOWING DUST
ADVISORIES WERE ISSUED FOR EASTERN COUNTIES. I THINK THE POSSIBILITY
FOR HIGH WINDS EXIST IN THE LATE AFTERNOON IN PERSHING AND CHURCHILL
COUNTIES AND MAY HAVE TO BE REEVALUATED FOR THE AFTERNOON PACKAGE.
WIND HEADLINES IN NORTHERN WASHOE COUNTY WERE ALLOWED TO EXPIRE.
HIGHS SHOULD BE REACHED EARLY IN THE DAY TODAY. SHORT RANGE
TEMPERATURE GRIDS STILL LOOK GOOD AND FEW CHANGES WERE MADE. BY LATE
TONIGHT THE WAVE SHOULD BE EAST OF THE CWA...WITH JUST A FEW
LEFTOVER SHOWERS. AFTER A VERY SHORT BREAK...ANOTHER SHORTWAVE WILL
APPROACH NORTHWESTERN COUNTIES ON THURSDAY...MOVING THROUGH THE CWA
THURSDAY AFTERNOON AND OVERNIGHT. STRONG WINDS WILL RETURN AND WAA
SHOULD PROVIDE RAIN AND SNOW...CONCENTRATED IN MANY OF THE SAME
AREAS AS TODAY. MODEL QPF IS INDICATING EVEN HIGHER AMOUNTS THAN
THAT OF TODAYS SYSTEM...WITH SNOWFALL AMOUNTS POSSIBLY REACHING
WARNING LEVELS IN LASSEN/PLUMAS (USING BEGINNING OF THE WINTER SEASON
CRITERIA)...WHICH COULD ALSO REQUIRE HEADLINES SOUTH THROUGH TAHOE.
IT ALSO LOOKS LIKE THE HEAVIEST PRECIPITATION WILL FALL DURING THE
OVERNIGHT HOURS WHEN SNOW LEVELS ARE LOWEST. HOWEVER...WITH MODEL
QPFS DROPPING QUITE A BIT AS EVENTS HAVE GOTTEN CLOSER TO PERIOD 1
RECENTLY...AND WITH SO MANY HEADLINES CURRENTLY OUT...HEADLINES FOR
THURSDAY WERE DELAYED FOR NOW.
BULK OF PRECIPITATION FOR FRIDAY SHOULD STAY NORTH OF THE CWA.
VALLEY HIGH TEMPERATURES WILL REMAIN IN THE 50S THROUGH THE SHORT
TERM PERIOD AND LOW TEMPERATURES WILL NOT BOTTOM OUT WITH THIS
CONTINUED UNSETTLED PATTERN. SHULZ
.LONG TERM...SATURDAY THROUGH TUESDAY...
CONFIDENCE IS MUCH LOWER THIS MORNING AS MEDIUM RANGE SOLUTIONS SHOW
MORE VARIATION THAN THE RUNS 24 HOURS AGO. THE ECMWF AND UKMET ARE
MORE AMPLIFIED AND KEEP ENERGY OFF THE WEST COAST FOR EARLY NEXT
WEEK. THE GFS/CANADIAN ARE MORE PROGRESSIVE AND BRING A TROUGH ONTO
THE WEST COAST EARLY NEXT WEEK. THE CONSENSUS WAS TO STICK WITH THE
PREVIOUS FORECAST DUE TO SO MUCH UNCERTAINTY. THUS THIS FORECAST
MAINTAINED A GENERALLY DRY FORECAST EXCEPT FOR A SLIGHT CHANCE OF
PRECIPITATION ACROSS FAR NORTHERN AREAS. TEMPERATURES WERE KEPT
CLOSE TO OR SLIGHTLY ABOVE NORMAL...TOTALLY DISREGARDING THE BIG
COOLDOWN ADVERTISED IN THE GFS MOS GUIDANCE NEXT TUESDAY. HOHMANN
&&
.AVIATION...
ALL TAF AND TWEB ROUTES IN NEVADA AND ALONG THE EASTERN SIERRA WILL
EXPERIENCE STRONG GUSTY WINDS TODAY AND THIS EVENING AS A STRONG
COLD FRONT PUSHES EASTWARD IN RESPONSE TO APPROACHING TROUGH AND
DEEPENING LOW PRESSURE CENTER OVER CENTRAL NEVADA. WIDESPREAD
SUSTAINED SURFACE WINDS OF 25KTS ARE LIKELY WITH FREQUENT GUSTS IN
EXCESS OF 40KT. BLOWING DUST WILL CREATE AREAS OF VISIBILITIES TO
IFR CONDITIONS OVER THE BASIN AND RANGE OF WESTERN NEVADA AFTER 21Z.
IN ADDITION RAIN AND SNOW WILL REDUCE VISIBILITY AND CEILINGS TO
MVFR OVER MOST MOUNTAINOUS TERRAIN OF THE SIERRA AND NORTHEAST
CALIFORNIA AFTER 22Z WITH MOST HIGHER TERRAIN OBSCURED. HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
.NV...HIGH WIND WARNING 9 AM UNTIL 6 PM PST TODAY ZONE 005.
BLOWING DUST ADVISORY FROM NOON UNTIL 8 PM PST TODAY
ZONES 001-004.
WIND ADVISORY UNTIL 4 PM PST TODAY ZONE 002.
.CA...SNOW ADVISORY NOON UNTIL 11 PM PST TODAY ZONE 071.
WIND ADVISORY UNTIL 4 PM PST TODAY ZONES 072.
WIND ADVISORY FROM NOON UNTIL 8 PM TODAY ZONE 073.
&&Hazardous weather outlook, Nov 2, 7:02 AM PST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RENO NV 702 AM PST WED NOV 2 2005 CAZ070>073-NVZ001>005-031515- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 702 AM PST WED NOV 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL CALIFORNIA...NORTHEAST CALIFORNIA...NORTHWEST NEVADA...WEST CENTRAL NEVADA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL APPROACH THE AREA THIS MORNING AND THEN MOVE INTO THE SIERRA AND WESTERN NEVADA THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS ARE DEVELOPING IN ASSOCIATION WITH THIS FRONT. SNOW LEVELS WILL ALSO DROP DRAMATICALLY BEHIND THE FRONT. PLEASE REFER TO THE FOLLOWING PRODUCTS FOR FURTHER DETAILS REGARDING TODAYS WEATHER: -HIGH WIND WARNING /WWUS75 KREV RNONPWREV/ ISSUED FOR THE GREATER RENO-CARSON CITY-MINDEN AREA AND MONO COUNTY -BLOWING DUST ADVISORY /WWUS75 KREV RNONPWREV/ ISSUED FOR PERSHING, CHURCHILL, LYON, AND MINERAL COUNTIES -WIND ADVISORY /WWUS75 KREV RNONPWREV/ ISSUED FOR THE GREATER LAKE TAHOE AREA -SNOW ADVISORY /WWUS45 KREV RNOWSWREV/ ISSUED FOR AREAS ABOVE 5000 FEET IN LASSEN, EASTERN PLUMAS, AND EASTERN SIERRA COUNTIES .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UNSETTLED WEATHER PATTERN WILL CONTINUE TO AFFECT THE REGION THROUGH THE END OF THE WEEK AND POSSIBLY INTO NEXT WEEK. MONITOR THE LATEST NATIONAL WEATHER SERVICE STATEMENTS AND FORECASTS OR YOUR LOCAL MEDIA FOR UPDATES ON THIS SITUATION. .SPOTTER INFORMATION STATEMENT... SKYWARN NETWORK ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE ASKED TO REPORT ALL SIGNIFICANT WEATHER EVENTS AND WIND DAMAGE TO THE NATIONAL WEATHER SERVICE OFFICE ACCORDING TO ESTABLISHED CRITERIA. JBONK
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 3:55 AM PST | Blowing Dust Advisory | REV | Churchill, Lyon, Mineral, Pershing, Washoe | 16 hr |
Nearby
High Wind Watches in California, 2005High Wind Watches in Nevada, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.